Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2001, 10:03 PM EDT for Grady County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 10:03 PM EDT (02:03 UTC)
- Expired
- Jun 21, 2001, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:30 PM EDT | Thunderstorm Wind | Whigham, GA | A few trees blocking the intersection of State Road 179 and U.S. Highway 84. Reported by the Grady County 911. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2397 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 220203 SVRTLH GAC131-220245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND CENTRAL GRADY COUNTY IN GEORGIA * UNTIL 1045 PM EDT... * AT 1003 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF BOYDVILLE...OR ABOUT 11 MILES WEST OF CAIRO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHIGHAM...HARRELLS STILL BY 1005 PM EDT... PEOPLES STILL BY 1010 PM EDT... CAIRO BY 1015 PM EDT... ELPINO...GRADY CO A/P BY 1025 PM EDT... CAPEL BY 1030 PM EDT... AKRIDGE BY 1035 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3101 8437 3082 8439 3085 8410 3108 8416 .END 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 21, 8:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EDT THU JUN 21 2001 ISOLATED TO WIDELY SCATTERED CONVECTION CONTINUES ACROSS THE FORECAST AREA ATTM...WITH MOST OF THE ACTIVITY OCCURRING OVER MY ALABAMA ZONES. MAIN CONCERN IS CONVECTION TO THE WEST WHICH IS MOVING EASTWARD...BUT INDICATIONS ARE THAT IT HAS BEEN DECREASING IN INTENSITY DURING THE PAST HOUR OR SO. CURRENT ZONES HAVE 20 PERCENT POPS ACROSS THE BOARD FOR THIS EVENING AND THINK THIS STILL LOOKS GOOD FOR ANOTHER COUPLE OF HOURS. WILL BASE THE EVENING UPDATE TO THE ZONES ON RADAR TRENDS. COASTAL WATERS FORECAST LOOKS FINE...NO SIGNIFICANT CHANGES EXPECTED. .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:29 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 31 min |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Randolph | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.